Alert archive / South Carolina / High Surf Advisories in 2012
High Surf Advisory 1, NWS Charleston, SC
NWS Charleston, SC issued this high surf advisory at Oct 25, 2012, 4:48 PM EDT. It took effect at Oct 26, 2012, 6:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 25, 2012, 4:48 PM EDT (20:48 UTC)
- In effect from
- Oct 26, 2012, 6:00 AM EDT
- Expired
- Oct 26, 2012, 5:12 AM EDT
- In force
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
945 WHUS42 KCHS 252048 CFWCHS COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 448 PM EDT THU OCT 25 2012 GAZ117-119-139-141-SCZ048>051-260500- /O.NEW.KCHS.SU.Y.0001.121026T1000Z-121029T0000Z/ /O.NEW.KCHS.RP.S.0009.121026T1200Z-121027T0000Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 448 PM EDT THU OCT 25 2012 ...HIGH SURF ADVISORY IN EFFECT FROM 6 AM FRIDAY TO 8 PM EDT SUNDAY... ...HIGH RIP CURRENT RISK IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 6 AM FRIDAY TO 8 PM EDT SUNDAY. A HIGH RIP CURRENT RISK HAS ALSO BEEN ISSUED. THIS HIGH RIP CURRENT RISK IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. * LOCATION...ALL THE BEACHES OF NORTH COASTAL GEORGIA AND SOUTH COASTAL SOUTH CAROLINA. * SURF HEIGHT...5 TO 7 FEET. * RIP CURRENT RISK...HIGH. * OTHER HAZARDS...MINOR COASTAL FLOODING IS ALSO POSSIBLE AROUND THE TIMES OF HIGH TIDE SATURDAY AND PERHAPS SUNDAY MORNINGS. AREAS OF EROSION WILL ALSO OCCUR THROUGH SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MARINERS SHOULD USE EXTREME CAUTION...ESPECIALLY NEAR INLETS... CUTS AND BAYS. SWELLS APPROACHING THESE AREAS CAN LEAD TO LARGE... DANGEROUS BREAKING WAVES. KEEP A CLEAR DISTANCE AWAY FROM THE OCEAN. STRUCTURES SUCH AS PIERS AND JETTIES WILL BE PARTICULARLY TREACHEROUS. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON DIRECTLY AT 1-888-383-2024 TO REPORT ESTIMATED BREAKER HEIGHTS. YOU CAN ALSO EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV OR SEND A TWEET TO #WXREPORT. A HIGH RISK FOR RIP CURRENTS IMPLIES THAT WIND AND OR WAVE CONDITIONS SUPPORT THE DEVELOPMENT OF VERY STRONG RIP CURRENTS. THESE RIP CURRENTS WILL BE LIFE THREATENING TO ANYONE WHO ENTERS THE SURF. PLEASE VISIT THE FOLLOWING WEBSITE...ALL IN LOWER CASE LETTERS... TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD: HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM && $$
3 follow-up statements
713 WHUS42 KCHS 252300 CFWCHS COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 700 PM EDT THU OCT 25 2012 GAZ117-119-139-141-SCZ048>051-260700- /O.CON.KCHS.SU.Y.0001.121026T1000Z-121029T0000Z/ /O.CON.KCHS.RP.S.0009.121026T1200Z-121027T0000Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 700 PM EDT THU OCT 25 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM FRIDAY TO 8 PM EDT SUNDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * LOCATION...ALL THE BEACHES OF NORTH COASTAL GEORGIA AND SOUTH COASTAL SOUTH CAROLINA. * SURF HEIGHT...BUILDING TO 5 TO 7 FEET. * RIP CURRENT RISK...HIGH RISK ON FRIDAY. THE RISK WILL REMAIN ELEVATED INTO THE WEEKEND. * OTHER HAZARDS...MINOR COASTAL FLOODING IS ALSO POSSIBLE AROUND THE TIMES OF HIGH TIDE SATURDAY AND PERHAPS SUNDAY MORNINGS. AREAS OF EROSION WILL ALSO OCCUR THROUGH SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MARINERS SHOULD USE EXTREME CAUTION...ESPECIALLY NEAR INLETS... CUTS AND BAYS. SWELLS APPROACHING THESE AREAS CAN LEAD TO LARGE... DANGEROUS BREAKING WAVES. KEEP A CLEAR DISTANCE AWAY FROM THE OCEAN. STRUCTURES SUCH AS PIERS AND JETTIES WILL BE PARTICULARLY TREACHEROUS. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON DIRECTLY AT 1-888-383-2024 TO REPORT ESTIMATED BREAKER HEIGHTS. YOU CAN ALSO EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV OR SEND A TWEET TO #WXREPORT. A HIGH RISK FOR RIP CURRENTS IMPLIES THAT WIND AND OR WAVE CONDITIONS SUPPORT THE DEVELOPMENT OF VERY STRONG RIP CURRENTS. THESE RIP CURRENTS WILL BE LIFE THREATENING TO ANYONE WHO ENTERS THE SURF. PLEASE VISIT THE FOLLOWING WEBSITE...ALL IN LOWER CASE LETTERS... TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD: HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM && $$
209 WHUS42 KCHS 260212 CFWCHS COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1012 PM EDT THU OCT 25 2012 GAZ117-119-139-141-SCZ048>051-261015- /O.CON.KCHS.SU.Y.0001.121026T1000Z-121029T0000Z/ /O.CON.KCHS.RP.S.0009.121026T1200Z-121027T0000Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1012 PM EDT THU OCT 25 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM FRIDAY TO 8 PM EDT SUNDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM 8 AM EDT FRIDAY THROUGH FRIDAY EVENING... * LOCATION...ALL THE BEACHES OF NORTH COASTAL GEORGIA AND SOUTH COASTAL SOUTH CAROLINA. * SURF HEIGHT...BUILDING TO 5 TO 7 FEET. * RIP CURRENT RISK...HIGH RISK ON FRIDAY. THE RISK WILL REMAIN ELEVATED INTO THE WEEKEND. * OTHER HAZARDS...MINOR COASTAL FLOODING IS ALSO POSSIBLE AROUND THE TIMES OF HIGH TIDE SATURDAY AND PERHAPS SUNDAY MORNINGS. AREAS OF EROSION WILL ALSO OCCUR THROUGH SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MARINERS SHOULD USE EXTREME CAUTION...ESPECIALLY NEAR INLETS... CUTS AND BAYS. SWELLS APPROACHING THESE AREAS CAN LEAD TO LARGE... DANGEROUS BREAKING WAVES. KEEP A CLEAR DISTANCE AWAY FROM THE OCEAN. STRUCTURES SUCH AS PIERS AND JETTIES WILL BE PARTICULARLY TREACHEROUS. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON DIRECTLY AT 1-888-383-2024 TO REPORT ESTIMATED BREAKER HEIGHTS. YOU CAN ALSO EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV OR SEND A TWEET TO #WXREPORT. A HIGH RISK FOR RIP CURRENTS IMPLIES THAT WIND AND OR WAVE CONDITIONS SUPPORT THE DEVELOPMENT OF VERY STRONG RIP CURRENTS. THESE RIP CURRENTS WILL BE LIFE THREATENING TO ANYONE WHO ENTERS THE SURF. PLEASE VISIT THE FOLLOWING WEBSITE...ALL IN LOWER CASE LETTERS... TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD: HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM && $$
233 WHUS42 KCHS 260912 CFWCHS COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 512 AM EDT FRI OCT 26 2012 GAZ117-119-139-141-SCZ048>051-261015- /O.CAN.KCHS.SU.Y.0001.121026T1000Z-121029T0000Z/ /O.CAN.KCHS.RP.S.0009.121026T1200Z-121027T0000Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 512 AM EDT FRI OCT 26 2012 ...HIGH SURF ADVISORY IS CANCELLED... ...HIGH RIP CURRENT RISK IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE HIGH SURF ADVISORY. THE HIGH RIP CURRENT RISK HAS BEEN CANCELLED. A TROPICAL STORM WATCH IS NOW IN EFFECT FOR COASTAL SOUTH CAROLINA. REFER TO THE HURRICANE LOCAL STATEMENT FOR MORE INFORMATION REGARDING THE DANGEROUS SURF CONDITIONS THROUGH THE WEEKEND. $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this high surf advisory went out at Oct 25, 1:51 PM EDT, 2 hours 57 minutes earlier.
Area forecast discussion, Oct 25, 1:51 PM EDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
151 PM EDT THU OCT 25 2012
.SYNOPSIS...
HIGH PRESSURE WILL PREVAIL ACROSS THE REGION TODAY...THEN WEAKEN IN
BETWEEN A COLD FRONT APPROACHING FROM THE NORTHWEST AND HURRICANE
SANDY SHIFTING NORTH FROM THE CARIBBEAN. TROPICAL CYCLONE SANDY IS
EXPECTED TO CONTINUE NORTHWARD FRIDAY AND SATURDAY...WELL OFF THE
SOUTHEAST UNITED STATES COAST...BEFORE PULLING AWAY FROM THE REGION
ON SUNDAY. COOL AND DRY HIGH PRESSURE WILL THEN BUILD INTO THE
REGION THROUGH THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A WEAK WEDGE OF SURFACE HIGH PRESSURE WILL STEADILY RETREAT TO THE
NORTH...AS HURRICANE SANDY SLOWLY DRIFTS NORTH/NORTHEAST OF THE
BAHAMAS. SOLID STRENGTHENING ONSHORE FLOW WILL CONTINUE TO ADVECT
HIGHER DEWPOINT AIR INTO THE FORECAST AREA TODAY...WHILE TEMPERATURES
RISE WELL ABOVE SEASONAL NORMALS INTO THE LOWER 80S THIS AFTERNOON.
EXPECT PARTLY CLOUDY SKIES TO PREVAIL...A COMBINATION OF OUTER
CIRRUS BANDS FROM SANDY CENTERED FAR TO THE SOUTH/SOUTHWEST AND
TYPICAL DIURNAL CUMULUS. VERY SUBTLE COASTAL TROUGHING ALONG THE
GEORGIA COAST COULD SUPPORT ISOLATED WEAK SHOWERS THROUGH THE
AFTERNOON...MAINLY OVER THE MARINE ZONES AND LOCALLY ONSHORE. DRY
CONDITIONS WILL CONTINUE ELSEWHERE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
HURRICANE SANDY...AND ANY POTENTIAL IMPACTS ON THE LOCAL
AREA...WILL BE THE PRIMARY FOCUS DURING THE SHORT TERM PERIOD.
TONIGHT...THE NORTHEAST FLOW WILL STRENGTHEN AS THE WIND FIELDS
FROM SANDY BEGIN TO INTERACT WITH THE WEAKENING HIGH PRESSURE
SYSTEM TO THE NORTH. THERE SHOULD BE NO FOG ISSUES DUE TO A WELL-
MIXED BOUNDARY LAYER. LOWS WILL RANGE FROM THE UPPER 50S FAR
INLAND TO THE MIDDLE 60S ALONG THE BEACHES.
FRIDAY AND FRIDAY NIGHT...HURRICANE SANDY WILL BEGIN TO SLOWLY
LIFT NORTHWARD AWAY FROM THE BAHAMAS...WHILE ALL INDICATIONS ARE
THAT ITS ASSOCIATED WIND FIELD WILL BEGIN TO EXPAND. THE
TIGHTENING SURFACE PRESSURE GRADIENT OVER THE REGION ALONG THE
NORTHWEST PERIPHERY OF SANDY WILL RESULT IN BREEZY TO WINDY
CONDITIONS ACROSS MUCH OF THE AREA...ESPECIALLY ALONG COASTAL
COUNTIES. AS FOR PRECIPITATION CHANCES...ANY BANDING NORTHWEST OF
THE CENTER IS EXPECTED TO REMAIN OFFSHORE FRIDAY MORNING...BUT
COULD BEGIN TO SKIRT COASTAL AREAS LATE IN THE DAY. PRECIPITATION
CHANCES APPEAR TO INCREASE SIGNIFICANTLY ALONG AND EAST OF THE
I-95 CORRIDOR LATER FRIDAY NIGHT...WITH PROBABILITIES IN THE 40-60
PERCENT CHANCE RANGE IN THESE AREA. A TIGHT GRADIENT IN
PRECIPITATION SHOULD MEAN MUCH OF INTERIOR SOUTHEAST GEORGIA WILL
REMAIN RAIN-FREE. INCREASING CLOUD COVER WILL HOLD HIGH
TEMPERATURES A FEW DEGREES COOLER THAN THURSDAY...REACHING UPPER
70S TO AROUND 80 IN THE AFTERNOON. LOW TEMPERATURES WILL ALSO BE
MILDER IN THE LOW TO MID 60S.
SATURDAY AND SATURDAY NIGHT...MODEL GUIDANCE CONTINUES TO SHOW
INCREASING SPREAD IN REGARDS TO THE TRACK OF SANDY AS IT PASSES WELL
OFF THE GEORGIA AND SOUTH CAROLINA COASTS...BUT THE GENERAL
CONSENSUS IS THAT THE CENTER OF THE STORM WILL BEGIN TO TAKE A MORE
NORTHEAST JOG LATE IN THE DAY AND STEADILY LIFT AWAY FROM THE
FORECAST AREA SATURDAY NIGHT. EXPECT A FAIRLY DECENT GRADIENT IN
RAIN POTENTIAL FROM NORTHEAST TO SOUTHWEST DURING THE DAYTIME
HOURS...WITH THE CHARLESTON TRI-COUNTY AREA ONCE AGAIN UNDER THE
HIGHEST POPS. THE SURFACE PRESSURE GRADIENT WILL REMAIN TIGHT ON THE
WESTERN PERIPHERY OF THE TROPICAL CYCLONE...AND GIVEN THE EXTENSIVE
WIND FIELDS EXPECT ANOTHER BREEZY/WINDY DAY. RAIN POTENTIAL AND
WINDS WILL BE ON A DOWNWARD TREND TOWARD THE EVENING HOURS WITH THE
SYSTEM PULLING FARTHER AWAY. WITH WIND FIELDS BACKING TO A MORE
NORTHWEST DIRECTION...AND CLOUD COVER REMAINING RATHER PROMINENT
DURING THE DAYLIGHT HOURS...EXPECT NOTABLY COOLER HIGH TEMPERATURES
IN THE MID TO UPPER 70S. TEMPERATURES SATURDAY NIGHT SHOULD COOL
INTO THE LOWER TO MID 50S.
SUNDAY...EXPECT IMPROVING CONDITIONS ACROSS THE AREA AS A DRY COLD
FRONT CROSSES THE AREA. UNDER MAINLY SUNNY SKIES...HIGHS SHOULD ONLY
REACH THE MID TO UPPER 70S.
&&
.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
A DEEP LONGWAVE UPPER LEVEL TROUGH WILL PREVAIL ACROSS THE EASTERN
UNITED STATES THROUGH THE LONG TERM PERIOD WHILE SURFACE HIGH
PRESSURE BUILDS INTO THE REGION.
RAIN-FREE CONDITIONS ARE EXPECTED THROUGH THE LONG TERM PERIOD.
SEVERAL ROUNDS OF COLD AIR ADVECTION FOLLOWING THE PASSAGE OF A
SERIES OF SHORT WAVE DISTURBANCES WILL RESULT IN UNSEASONABLY COOL
TEMPERATURES FOR MUCH OF NEXT WEEK. THE COOLEST PERIOD OF THE WEEK
SHOULD BE MONDAY NIGHT THROUGH TUESDAY NIGHT...WHEN LOWS WILL BE IN
THE UPPER 30S TO LOWER 40S AND HIGHS ONLY IN THE LOWER TO MID 60S.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
THE MAIN CONCERN THROUGH THE TAF PERIOD AT BOTH TERMINALS WILL BE
GUSTY EAST/NORTHEAST WINDS...DUE TO AN ENHANCED GRADIENT WITHIN
RETREATING HIGH PRESSURE AND HURRICANE SANDY FAR TO THE SOUTH.
EXPECT EAST WINDS BETWEEN 15 AND 20 KT TO PREVAIL AT KCHS AND KSAV
THROUGH THE AFTERNOON HOURS. NORTHEAST FLOW WILL NOT DECOUPLE
OVERNIGHT...LIKELY REMAINING UPWARDS OF 8 TO 10 KT. AS A
RESULT...CONFIDENCE IN FOG POTENTIAL IS LOW DESPITE MAV GUIDANCE
VALUES INDICATING IFR VISIBILITIES. EXAMINATION OF FORECAST MODEL
SOUNDINGS SUGGEST THAT LOW CLOUDS COULD DEVELOP DURING THE PRE
DAWN HOURS INSTEAD...AND HAVE INTRODUCED A HINT OF THIS POTENTIAL
WITH SOME SCATTERED IFR AND MVFR CLOUDS AT BOTH TAF SITES BETWEEN
09Z AND 13Z. NORTHEAST FLOW WILL BECOME EVEN STRONGER AFTER
SUNRISE ON FRIDAY...REACHING 25 KT AT TIMES. CONFIDENCE IN TIMING
OF ANY PRECIPITATION ON THE NORTHERN PERIPHERY OF THE TROPICAL
SYSTEM IS TOO LOW TO INCLUDE IN THE 18Z TAF ISSUANCE.
EXTENDED AVIATION OUTLOOK...GUSTY WINDS ARE POSSIBLE AT THE
TERMINALS...ESPECIALLY DURING THE DAYTIME HOURS...FRIDAY THROUGH
SUNDAY. MVFR OR LOWER CONDITIONS ARE POSSIBLE IN SHOWERS FRIDAY
NIGHT AND SATURDAY. OTHERWISE...VFR CONDITIONS WILL PREVAIL.
&&
.MARINE...
HAVE ISSUED TROPICAL STORM WATCHES FOR ALL MARINE ZONES EXCEPT THE
CHARLESTON HARBOR...WHICH WILL MAINTAIN A SMALL CRAFT ADVISORY AT
THIS TIME. WINDS AND SEAS WILL GRADUALLY INCREASE TODAY AND
TONIGHT AS THE GRADIENT GRADUALLY TIGHTENS BETWEEN WEAKENING
SURFACE HIGH PRESSURE TO THE NORTH AND HURRICANE SANDY SHIFTING
NORTH FROM THE BAHAMAS.
FRIDAY THROUGH TUESDAY...CONDITIONS ARE EXPECTED TO RAPIDLY
DETERIORATE ACROSS THE COASTAL WATERS FRIDAY AND SATURDAY AS
HURRICANE SANDY TRACKS NORTHWARD WELL OFF THE SOUTHEAST UNITED
STATES COAST. ALTHOUGH THE SYSTEM REMAINS WELL OFFSHORE...WIND
FIELDS WILL BE EXPANDING AS THE CENTER OF THE STORM APPROACHES THE
SAME LATITUDE OF THE FORECAST AREA. THUS TROPICAL STORM FORCE WINDS
ARE POSSIBLE FOR PORTIONS OF THE COASTAL WATERS LATE FRIDAY THROUGH
SATURDAY NIGHT...ESPECIALLY ACROSS THE OUTER GEORGIA WATERS AND
PORTIONS OF THE SOUTH CAROLINA NEAR SHORE WATERS. SANDY WILL THEN
BEGIN TO LIFT NORTH TO NORTHEAST AWAY FROM THE AREA LATE IN THE
WEEKEND INTO EARLY NEXT WEEK...ALLOWING WINDS AND SEAS TO GRADUALLY
SUBSIDE. HOWEVER...COLD AIR ADVECTION SHOULD KEEP NORTHWEST FLOW
SOMEWHAT ELEVATED. SEAS WILL BUILD SIGNIFICANTLY AS SANDY PASSES
OFFSHORE...AND HAVE CONTINUED WITH AN UPWARD TREND IN WAVE HEIGHT
FORECASTS. THE LATEST FORECAST WILL ADVERTISE SEAS PEAKING FRIDAY
NIGHT INTO EARLY SATURDAY AT 8 TO 14 FT WITHIN 20 NM AND 13 TO 20 FT
IN THE OUTER GEORGIA WATERS BEYOND 60 NM.
GIVEN THE FORECAST SEAS AND SWELL ENERGY IMPACTING THE COAST...HIGH
SURF ADVISORIES WILL BE REQUIRED AS EARLY AS LATE TONIGHT...BUT MORE
LIKELY FRIDAY INTO THE WEEKEND. BREAKING WAVE HEIGHTS SHOULD EASILY
BE IN THE 5-8 FT RANGE ACROSS MUCH OF THE COAST. BEACH EROSION IS
ALSO POSSIBLE...AND COULD BECOME LOCALLY SIGNIFICANT GIVEN THE LONG
PERIOD SWELL ENERGY IMPACTING THE COAST. FINALLY...THE RIP CURRENT
RISK WILL BE ENHANCED THROUGH THE WEEKEND UNDER THIS LONG PERIOD
SWELL.
&&
.TIDES/COASTAL FLOODING...
TIDAL DEPARTURES ARE EXPECTED TO INCREASE SIGNIFICANTLY FRIDAY
AND SATURDAY BASED ON THE LATEST EXTRATROPICAL STORM SURGE
GUIDANCE...AS TROPICAL CYCLONE SANDY MOVES NORTHWARD OFF THE
SOUTHEAST UNITED STATES COAST. THERE IS THE POTENTIAL FOR AT LEAST
MINOR COASTAL FLOODING AROUND THE TIMES OF HIGH TIDE AS A RESULT.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 AM FRIDAY TO NOON EDT SUNDAY FOR
AMZ330.
TROPICAL STORM WATCH FOR AMZ350-352-354-374.
&&
NEAR TERM...79
SHORT TERM...JAQ
LONG TERM...JAQ
AVIATION...79
MARINE...79/JAQ
TIDES/COASTAL FLOODING...JAQHazardous weather outlook, Oct 25, 5:30 AM EDT, 11 hours 18 minutes before
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
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 10:45 AM EDT | Tropical Storm Watch | CHS | Berkeley, Colleton | 61 hr |
| Oct 25, 12:44 PM EDT | Hurricane Local Statement | CHS | 63 hr | |
| Oct 25, 4:48 PM EDT | Rip Current Statement | CHS | 12 hr | |
| Oct 25, 5:25 PM EDT | Tropical Storm Warning | CHS | 63 hr |
Nearby
High Surf Advisories in South Carolina, 2012High Surf Advisories in Georgia, 2012Every high surf advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.